Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Apr 12, 2007, 3:05 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; Carroll County, Grayson County, City of Galax, Virginia. It took effect at Apr 12, 2007, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 3:05 PM EDT (19:05 UTC)
- In effect from
- Apr 12, 2007, 4:00 PM EDT
- Expired
- Apr 13, 2007, 4:02 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 121905 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 305 PM EDT THU APR 12 2007 ...STRONG WINDS OVERNIGHT AND INTO FRIDAY MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTHWARD INTO THE NORTHEAST U.S. WILL BRING STRONG WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS OVERNIGHT AND INTO FRIDAY MORNING. NCZ001-002-018-VAZ015-016-130315- /O.NEW.KRNK.WI.Y.0023.070412T2000Z-070413T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 305 PM EDT THU APR 12 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT FRIDAY. WEST WINDS OF 15 TO 30 MPH...GUSTING TO AROUND 45 MPH WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES DUE TO THE WET SOIL...AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KRNK 130132 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 932 PM EDT THU APR 12 2007 ...STRONG WINDS OVERNIGHT AND INTO FRIDAY MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTHWARD INTO THE NORTHEAST U.S. WILL BRING STRONG WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS OVERNIGHT AND INTO FRIDAY MORNING. NCZ001-002-018-VAZ015-016-130945- /O.CON.KRNK.WI.Y.0023.000000T0000Z-070413T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 932 PM EDT THU APR 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT FRIDAY. WEST WINDS OF 15 TO 25 MPH...GUSTING TO AROUND 40 MPH WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH ACROSS THE HIGHER ELEVATIONS OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES DUE TO THE WET SOIL...AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 130802 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 402 AM EDT FRI APR 13 2007 ...THE WIND ADVISORY IS NO LONGER IN EFFECT... NCZ001-002-018-VAZ015-016-130915- /O.CAN.KRNK.WI.Y.0023.000000T0000Z-070413T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 402 AM EDT FRI APR 13 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING HOURS ACROSS THE HIGH ELEVATION OF NORTH CAROLINA AND SOUTHWEST VIRGINIA. WIND GUSTS TO 40 OR 45 MPH ARE STILL LIKELY AT TIMES THROUGH MID-MORNING...THEN WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 1:21 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 12, 1:21 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 121 PM EDT THU APR 12 2007 .UPDATE... && .AVIATION /17Z-12Z/... A COLD FRONT WILL BE MOVING THROUGH THE REGION THIS AFTERNOON. STRONG AND GUSTY SFC WINDS....OF 15 TO 25 KNOTS GUSTING TO AROUND 30 KNOTS...WILL VEER FROM THE SOUTHWEST...MORE TO THE WEST OR NORTHWEST AT ALL SITES BEFORE 00Z. THE STRONG WINDS WILL CONTINUE OVERNIGHT...ESPECIALLY AT ROA AND BLF...AS THE STRONGEST COLD ADVECTION BEHIND THE FRONT OCCURS THEN. LOW LEVEL MOISTURE IS SHALLOW BEHIND THE FRONT AND WILL LIKELY NOT BRING MUCH...IF ANY...PRECIP TO BLF OR LWB...BUT WILL BRING MVFR CEILINGS- POSSIBLY A PERIOD OF IFR CEILINGS TO BLF. ROA...LYH AND DAN MAY SEE PERIODS WITH BROKEN CEILINGS LATE THIS AFTERNOON AND OVERNIGHT...BUT THEY WOULD BE VFR. WEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY INTO FRIDAY MORNING...THEN WILL BE DIMINISHING FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 1054 AM EDT THU APR 12 2007/ UPDATE... SHORT TERM /REST OF TODAY/... THE OCCLUDED FRONT IS NOW WELL NORTH OF THE FORECAST AREA...AND SOUTHWEST WINDS HAVE MIXED OUT THE LOW CLOUDS/FOG. WITH JUST A LITTLE MORE HEATING...SHOULD SEE THE FAIRLY STRONG SW TO WEST WINDS MIXING TO THE SFC...SO I HAVE MADE ONLY MINOR ADJUSTMENTS TO THE WIND GRIDS...MAYBE A LITTLE STRONGER SUSTAINED AND GUSTS IN THE HIGH ELEVATIONS. I DID RAISE THE WIND GUSTS INTO TONIGHT- LOOKS LIKE WE MAY HAVE WIND ADVISORY LEVEL GUSTS IN THE MTNS TONIGHT. THE OTHER MAIN CHANGE TO TODAY WAS TO RAISE THE MAX TEMPS ALL AREAS...BUT ESPECIALLY IN THE MTNS WHERE THEY HAVE STARTED OFF WAR...IN THE 50S. DESPITE COLD ADVECTION THIS AFTERNOON...WITH SOME SUN MOST LOCATIONS WILL STILL RISE ANOTHER 5 DEGREES OR MORE. FINALLY...WITH HIGHER MAX TEMPS TODAY AND DRIER AIR MIXING TO THE SFC...AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 25 TO 30 PERCENT RANGE IN THE FOOTHILLS AND PIEDMONT AREAS. HOWEVER...WITH THE WIDESPREAD RAINFALL YESTERDAY AND LAST NIGHT...THERE SHOULD NOT BE MUCH OF A FIRE WEATHER CONCERN. PREV DISCUSSION... /ISSUED 629 AM EDT THU APR 12 2007/ UPDATE... AVIATION /12Z-12Z/... MAINLY A WIND FCST NEXT 24 HOURS IN WAKE OF FRONT PUSHING THRU AT THE MOMENT. IFR CLOUDS AND FOG WILL CLEAR BETWEEN 12Z AND 14Z WITH WEST WINDS 15 TO 25 MPH GUSTING TO 40 MPH AT TIMES TODAY AND TNGT. OTHERWISE VFR CONDS WILL PREVAIL IN THE EAST. IN THE WEST...MVFR CIGS WILL LIKELY RETURN TONIGHT AS LOW LEVEL MOISTR INCREASES WITH INCREASING COLD AIR ADVECTION. ALSO CANT RULE OUT SOME LIGHT SNOW AT BLF/LWB TNGT REDUCING VSBYS TO MVFR AT TIMES. PREV DISCUSSION... /ISSUED 345 AM EDT THU APR 12 2007/ SYNOPSIS... CLOSED UPPER LOW AND ASSOCIATED SFC LOW PULLING NORTHEAST THROUGH THE GREAT LAKES THIS MORNING WHILE ANOTHER UPR LOW DROPS DOWN THROUGH THE FOUR CORNERS AREA OF THE U.S. UPR RIDGING IN BETWEEN THE TWO LOWS WILL BRING A COUPLE DAYS OF DRY WEATHER TO THE REGION. THEN SOUTHWEST STORM WILL DIG INTO THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY AND BRING A SIGNIFICANT STORM TO THE AREA FOR THE WEEKEND. SHORT TERM /REST OF TODAY THROUGH SUNDAY/... LOW PRESSURE DEVELOPING ON WARM FRONTAL BNDRY OVER CENTRAL NC AND EASTERN VA THIS MORNING PROVIDING A FOCUS FOR SCTD TSTMS AS UPPER LOW PULLS BY TO THE NORTHWEST. WATCH FOR OUR FAR SOUTHEAST COUNTIES WILL BE DROPPED BEFORE 12Z. MEANWHILE OCCLUDED FRONT SWEEPING THRU WESTERN PORTIONS OF THE CWA. SKIES CLEAR THIS MORNING IN WAKE OF OCCLUSION WITH COLD AIR ADVECTION PATTERN TAKING OVER THROUGH FRIDAY MORNING. PRESSURE RISES AND LOW LEVEL JET PEAK THIS EVENING...WIND GUSTS 35 TO 40 MPH LIKELY IN THE MTNS. MODELS CONTINUE TO DEVELOP UPR LOW COMING OUT OF THE SOUTHWEST INTO THE A MAJOR STORM FOR THE MID-ATLANTIC REGION THIS WEEKEND. SFC LOW DEVELOPS OVER THE LOWER MISS VALLEY FRIDAY NIGHT AND SLOWLY MOVES EAST AS IT DEEPENS SIGNIFICANTLY. LOW TRACKS THROUGH THE CAROLINAS DURING THE DAY SUNDAY THEN TRACKS UP THE COAST SUNDAY NIGHT. HEAVY RAINFALL IS POSSIBLE ON SATURDAY NIGHT AND SUNDAY AND WITH RAPID HEIGHT FALLS OCCURRING SUNDAY...RAINFALL COULD CHANGE TO SNOW OVER THE MTNS BEFORE IT ENDS. UPPER LOW DRIFTS VERY SLOWLY OFF THE COAST EARLY IN THE WEEK AS ANOTHER LOW DEEPENS OVER THE WESTERN U.S AND CREATS AN OMEGA BLOCKING PATTERN. THAT MAY LEAVE THE REGION IN A PROLONGED WINDY...COLD AIR ADVECTION PATTERN FOR A GOOD PART OF NEXT WEEK. PREV DISCUSSION... /ISSUED 144 AM EDT THU APR 12 2007/ UPDATE...AVIATION. AVIATION /06Z-06Z/... LOW PRESSURE CENTER LOCATED OVER INDIANA WILL PUSH A COLD FRONT THROUGH THE AREA AROUND 12Z. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT. SOME OF THE STORMS IN SOUTHEAST PORTION OF CWA WILL BE STRONG TO SEVERE WITH HAIL AND STRONG WINDS. THE STABLE AIR NEAR THE SURFACE WILL LIMITED ANY THUNDER IN THE WESTERN MOUNTAINS. LIFR AND IFR CONDITIONS WILL PREVAIL AT MOST TAF SITES UNTIL THE COLD FRONT PASSES. THE AIRMASS WILL DRY OUT SIGNIFICANTLY POST FRONTAL BETWEEN 14-18Z. CEILINGS WILL IMPROVE TO MVFR OR VFR CONDITIONS. HOWEVER...STEEP LAPSE RATES COMBINED WITH DAYTIME HEATING WILL LEAD TO A LAYER OF STRATOCUMULUS IN THE MOUNTAINS AFTER 15Z. DEEP MIXING AND LARGE PRESSURE RISES EXPECTED BY THURSDAY AFTERNOON WILL RESULT IN GUSTY SURFACE WINDS ACROSS THE REGION. STRONG WINDS ARE POSSIBLE THURSDAY NIGHT ACROSS THE HIGHER TERRAIN. IFR CLOUDS AND SHOWERS ARE POSSIBLE LATER IN THE WEEK WITH NEXT SYSTEM. PREV DISCUSSION... /ISSUED 105 AM EDT THU APR 12 2007/ UPDATE...FOR SEVERE THUNDERSTORM WATCH NUMBER 129. SEVERAL TSTM CELLS HAVE POPPED UP NORTH OF THE WARM FRONT OVER THE CENTRAL PIEDMONT OF VA/NC. CORES HAVE HAD VERY HIGH REFLECTIVITY BUT HAVE BEEN SMALL. COLD AIR AT THE SFC IS PREVENTING STRONG WINDS TO MIX DOWN...HOWEVER LARGE HAIL WILL BE A THREAT FOR A FEW MORE HOURS. PREV DISCUSSION... /ISSUED 955 PM EDT WED APR 11 2007/ SHORT TERM /REST OF TONIGHT/... BANDS OF SHRA CONTINUING TO MOVE NE THRU THE REGION THIS EVENING AHEAD OF DRY LINE NOW JUST WEST OF THE MOUNTAINS...AND ACTUAL OCCLUDED FRONT IN THE TN VALLEY. WITH SURFACE BASED WEDGE STILL FIRMLY IN PLACE PER MSAS EXPECT ANOTHER FEW HOURS OF DECENT SHRA COVERAGE...WITH ANY TSRA BEING OF THE ELEVATED VARIETY...EXCEPT FAR SE ALONG WARM FRONT...AS SEEN VIA NAM LIS ALOFT. TIMING OF EASTWARD PUSH OF NEXT SHRA BAND WOULD PUT THE BEST COVERAGE ALONG/EAST OF THE BLUE RIDGE AFTER MIDNIGHT...WITH ONLY ISOLATED COVERAGE OR BROKEN SHRA BAND ALONG THE FRONT FAR WESTERN ZONES. THUS PLANNING TO SPEED UP TAPERING OFF OF POPS A BIT OVERNIGHT WITH THE LAST OF THE SHRA ON THE EASTERN FRINGE COUNTIES AROUND DAYBREAK. WILL ALSO ALLOW THE GOING WIND ADVISORY TO EXPIRE AT 02Z SINCE SPEEDS HAVE DROPPED OFF UNDER PRECIP...AND ONCE FLOW VEERS MORE S/SW SHORTLY EXPECT GRADIENT TO DROP OFF. TEMPS SLOWLY EDGING UP ACROSS THE FAR SE ZONES AS WARM ADVECTION STARTING TO GET SOME PUSH INTO THE WEDGE FROM ALOFT. SINCE COOL POCKET A BIT MORE WIDESPREAD/STRONGER HAVE LOWERED TEMPS SOME TO INIT...THEN RISING SOUTH/EAST AS WEAK PRES FALLS SLOWLY ALLOW FOR WEDGE EROSION. OTRW WILL HAVE TO WAIT FOR THE OCCLUSION AND SECONDARY WAVE TO SCOUR THINGS OUT LATE OR EARLY THU. PREV DISCUSSION... /ISSUED 741 PM EDT WED APR 11 2007/ AVIATION /00Z-24Z/... LOW PRESSURE SYSTEM CENTERED OVER INDIANA AND ILLINOIS WILL PUSH A COLD FRONT THROUGH THE FORECAST AREA BETWEEN 06-12Z. LIGHT TO MODERATE SHOWERS WILL BE WIDESPREAD AHEAD OF THE FRONT. HIGH PRESSURE WEDGING DOWN THE EAST OF SIDE OF THE APPALACHIANS IS KEEPING A LAYER OF STABLE AIR NEAR THE SURFACE. ABOVE THIS LAYER THERE IS ENOUGH INSTABILITY FOR THUNDER...BUT IT WONT BE ENOUGH TO JUSTIFY ADDING THUNDER INTO THE TAFS. LIFR AND IFR CEILINGS WILL PERSIST AT ALL TAF SITES EXPECT BLF UNTIL THE COLD FRONT PASSES. WINDS ABOVE THE STABLE LAYER ARE ALSO MUCH STRONGER THAN AT THE SURFACE SO LOW LEVEL WIND SHEAR HAS BEEN ADDED TO ALL TAFS BUT BLF. THE AIRMASS WILL DRY OUT SIGNIFICANTLY BEHIND THE FRONT BETWEEN 12-18Z. CEILINGS WILL IMPROVE TO MVFR OR VFR. HOWEVER...STEEP LAPSE RATES AND DAYTIME HEATING WILL LEAD TO A LAYER OF STRATOCUMULUS IN THE MOUNTAINS AFTER 15Z. DEEP MIXING AND LARGE PRESSURE RISES EXPECTED BY AFTERNOON WILL RESULT IN GUSTY SURFACE WINDS ACROSS THE REGION. PREV DISCUSSION... /ISSUED 409 PM EDT WED APR 11 2007/ SHORT TERM /TONIGHT THROUGH THURSDAY/... GOOD WEDGE STILL IN PLACE WITH ASSOCIATED PATCHY LIGHT RAIN AND DRIZZLE WILL GIVE WAY TONIGHT TO AN APPROACHING COLD FRONT. EXPECT SHOWER ACTIVITY TO BECOME WIDESPREAD BY MIDNIGHT...AND THEN BE RAPIDLY ON THE DECREASE BEHIND THE FRONT AS IT PUSHES OFF TO THE EAST. NEAR THE SURFACE CONDITIONS SHOULD REMAIN STABLE PRE- FRONT...BUT ELEVATED INSTABILITY WILL LEAD TO STORMS FOR PARTS OF THE REGION. EXPECTING LOW TEMPERATURES TONIGHT TO OCCUR EARLY THIS EVENING...WITH GRADUALLY INCREASING TEMPERATURES THROUGH THE TIME OF THE COLD FRONTAL PASSAGE...AND THEN FALL OFF THROUGH SUNRISE...BUT STILL NOT TO THE COOLER CONDITIONS THAT WILL EXIST AT SUNSET TONIGHT. WILL CONTINUE THE WIND ADVISORY THROUGH THIS EVENING FOR FAR SMYTH...TAZEWELL AND MERCER COUNTIES. STRONG SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT WILL CONTINUE TO MIX TO THE SURFACE IN THESE REGIONS HELPING TO MAINTAIN GUSTS AROUND 45 TO 50 MPH THIS EVENING. THURSDAY THE AREA WILL EXPERIENCE DRYING BEHIND THE SYSTEM AS WINDS BECOME MORE WESTERLY...HELPING TO BOTH DECREASE CLOUD COVER IN THE EAST...AND ALSO PROVIDE MILDER TEMPERATURES AS COMPARED TODAY THANKS TO THE INCREASED ISOLATION AND THE COMPRESSIONAL AFFECTS OF DOWNSLOPING. LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THURSDAY NIGHT WILL BE HIGHLIGHTED BY THE NORTHWEST UPSLOPE FLOW BEHIND THE DEPARTING SYSTEM. THIS SHOULD HELP MAINTAIN SCATTERED RAIN OR SNOW SHOWERS IN PARTS OF THE MOUNTAINS OF SE WV. ALSO AS HIGH PRESSURE BUILDS INTO THE AREA LATE THURSDAY NIGHT INTO FRIDAY THE 850 MB PRESSURE GRADIENT WILL BE INCREASING. GFS SUGGESTING SPEEDS AROUND 50-55 KTS FOR PARTS OF THE REGION. WILL NEED TO KEEP AN EYE FOR ANY WIND ADVISORY POTENTIAL AREAS LATE THURSDAY INTO FRIDAY. WILL BE GOING WITH STRONG WINDS IN THE GRIDS TO REFLECT THIS POTENTIAL. THE NEXT UPPER LOW THAT WILL IMPACT OUR AREA WILL START TO TAKE SHAPE IN CENTRAL CONUS BY LATE FRIDAY. SOUTHWEST FLOW AND INCREASING MOISTURE ALOFT IN ADVANCE OF THAT SYSTEM MAY HELP TO BRING PATCHY LIGHT RAIN TO WESTERN PARTS OF THE AREA BY LATE FRIDAY AFTERNOON...WITH BETTER CHANCES OVER A GREATER AREA OF THE REGION BY FRIDAY NIGHT INTO SATURDAY. COULD SEE SOME OF THIS PRECIPITATION IN THE FORM OF SNOW ACROSS HIGHER TERRAIN OF GREENBRIER COUNTY WV AND BATH CO VA EARLY SATURDAY MORNING IN ASSOCIATION WITH THE COLD SURFACE HIGH PRESSURE THAT WILL STILL BE OVER THE AREA. AS SATURDAY PROGRESSES THE CENTRAL U.S. LOW CURRENTLY IS PROGGED TO PHASE WITH AN OTHER LOW THAT WILL BE MOVING THROUGH ONTARIO. THIS WILL HAVE THE AFFECT OF SLOWING THE CENTRAL U.S. SYSTEM AS THE TWO TEAM UP TO BRING A STRONG COLD FRONT THROUGH THE EAST COAST BY SUNDAY MORNING. COULD SEE BOTH HEAVY RAIN PRODUCING SHOWERS OVER THE AREA WITH ITS PASSAGE...AND THUNDERSTORMS ALONG THE SOUTHERN HALF OF THE REGION TOWARDS THE NC/VA BORDER. BEHIND THE SYSTEM SUNDAY AFTERNOON INTO EARLY MONDAY MORNING ANOTHER STRONG NORTHWEST FLOW WILL ESTABLISH ITSELF...BUT THIS TIME AN EVEN GREATER PUSH OF COLD AIR WILL ACCOMPANY IT. SCATTERED SNOW SHOWERS WILL BE COMMONPLACE ACROSS THE MOUNTAINS OF WV/VA/NC WITH ISOLATED SNOW OR RAIN SHOWERS IN PARTS OF THE PIEDMONT. THE COOLER WEATHER SHOULD BE SHORT LIVED AS WE WILL START TO RETURN TO MILDER WEATHER AND ANOTHER CHANCE OF RAIN BY MID WEEK AS A LOW AND ASSOCIATED WARM FRONT LIFT NORTH OUT OF THE GULF COAST STATES. AVIATION /20Z-18Z/... WIDESPREAD LIFR/IFR THROUGH 06 UTC WITH AREAS -RA/DZ. CLEARING FROM W-E POST FROPA AFT 06 UTC. VIGOUROUS STORM SYSTEM OVER THE MIDWEST...CENTERED SW OF CHICAGO AT 18 UTC WITH TRAILING COLD FRONT INTO WRN KY/TN/MS. SEVERAL N-S BANDS OF TSRA WERE RACING EAST ACROSS THE TN VALLEY. EAST OF THE APPALACHIAN MTNS...COLD SHALLOW WEDGE OF SFC HIGH PRESSURE WAS TRAPPED WITH SOUTHEAST UPSLOPE WIND FLOW RESULTING IN WIDESPREAD LIGHT RAIN AND DRIZZLE. FRONT WILL CROSS THE MOUNTAINS OVERNIGHT RESULTING IN A BREAK DOWN OF THE COLD WEDGE EAST OF THE MTNS. DO NOT EXPECT MUCH IF ANY IMPROVEMENT OF CIGS/VSBYS UNTIL AFTER FROPA. DID NOT PUT ANY THUNDER IN THE TAFS...HOWEVER...ATMOSPHERE WILL BECOME UNSTABLE ABOVE THE STABLE BOUNDARY LAYER. THIS SHOULD ALLOW DEEP CONVECTION TO PASS EAST ACROSS THE MID ATLANTIC...JUST NOT SURE OF THE COVERAGE AND INTENSITY. BREEZY POST FRONTAL ENVIRONMENT EXPECTED THURSDAY WITH GUSTY SFC WINDS. MAY ALSO NEED TO ADD LLWS TO TAFS FOR THIS EVENING PER STABLE BOUNDARY LAYER UNDERNEATH STRENGTHENING LLJ AHEAD OF APPROACHING SFC FRONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && UPDATE... AVIATION...JJ
Hazardous weather outlook, Apr 12, 4:00 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EDT THU APR 12 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-130800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 400 AM EDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:27 AM EDT | Severe Thunderstorm Warning | RNK | Patrick | 18 min |
| Apr 12, 12:32 AM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 58 min |
Nearby
Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.